MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the atrial fibrillation (afib) ablation procedure with a qdot micro catheter, the patient experienced cardiac tamponade that was treated with drain placement.It was reported that during an ablation procedure, the patient started to show signs of cardiac tamponade.Ultrasound was performed and confirmed the diagnosis.Drain was placed and the pericardial effusion was evacuated.The continued ablation was aborted.After the patient left the lab, the physician in charge said he suspected the tamponade happened during ablation, even though no clear signs of that could be seen on the recorded parameters.The procedure was not successfully completed.No fragments were generated.Additional information was received indicating the physician¿s opinion on the cause of the cardiac tamponade was that it was caused by ablation catheter.The outcome of the adverse event was unchanged.The patient required extended hospitalization for one day extra.The patient did not require cardiac surgery.The procedural activated clotting time (act) was within recommended levels.No catheter exchanges occurred during the procedure.Two transseptal puncture sites were performed during the procedure.The number of performed ablations was 6 with radiofrequency (rf) energy delivered.No ablations were performed within the pulmonary veins.Six ablations were performed outside the pulmonary veins.Prior to noting the cardiac tamponade, ablation had already been performed.No evidence of steam pop.The flow setting for irrigated catheter used was default.The visitag module parameters for stability used were range 3mm, time 3sec, force over time (fot) 25%, and tag size 3mm.No additional filter used with visitag.The color option used prospectively was other-tag index.
 
Additional Manufacturer Narrative
Information received indicates that the device is not available for return, therefore, no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that during the atrial fibrillation (afib) ablation procedure with a qdot micro catheter, the patient experienced cardiac tamponade that was treated with drain placement.Device evaluation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31612248l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22891930
Report Number2029046-2025-02845
Device Sequence Number12213052
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)250404(17)280403(10)31612248L
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31612248L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN GENERATOR.; NGEN PUMP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown